If you’re only going to sign one benzo petition, this is the one to sign.

A friend of mine and a former moderator at the first benzo support group that I ever belonged to devoted a year of her life to preparing this Citizen Petition to the FDA. It’s well researched and has the support of Doctors Heather Ashton, Ray Baker, Jim Berry, Peter Breggin, Neil Capretto and Daniel Rapport …

“We are pleased to announce a formal benzo petition is now on the docket of the US Food and Drug Administration (FDA) and is open for public comment from everyone (not just US citizens). This document is not the older benzo petition some may have signed in the past.  In this Citizen Petition we have asked the FDA to require more accurate prescribing guidelines and side effect information for all benzodiazepines.

“Public comments will affect how the FDA rules on our requests—this is your chance to be heard. Please make the FDA aware of how benzodiazepine withdrawal has impacted your life.  This is not a classic signature petition where you just sign your name. On this petition you can give a short statement of support to the FDA, or a more in-depth comment on the benzodiazepine issue; this is all done on-line and is an easy process.”

http://www.benzosupport.org/fda_pe.htm

Please take a moment to let the FDA know how benzodiazepines have affected your life.

Advertisements
This entry was posted in Benzodiazepine Withdrawal Syndrome, Useful Information. Bookmark the permalink.

6 Responses to If you’re only going to sign one benzo petition, this is the one to sign.

  1. Jocelyn Thompson says:

    I am a parent who has taken care of her daughter for 3 years whose life fell apart when she was put on anti depressant pills combined with tranquilliers. After a year of continual nausea and stomach pain and illness her doctor said, “He didnt think she was ever depressed”. and suggested she get off the medications. She became sicker and sicker and after finding another doctor who gave her more anti depressant she came to us for help. Finally after our knowledge gained from the interent we started slow withdrawls from the medications one by one. after almost 3 years she is down to 11.8 of valium and is slowly withdrawing now with titration. She is finally feeling there is going to be a future after going thru almost every symptom reported,. she lost 70 pds, her job, her ability to leave the house etc. Recently we were fortunate to finally find a doctor who understands the problems with Benzodiazepines and listened and is helping us now. But she got thru most of the withdrawal on our own. Psychtrists would only insist there was going to be one drug she could take for help. there wasnt but they gave them all to her that made sicker. She realizes she has some months to go but hope is there now. We only can imagine what some people are going thru. Being older I wonder what is happening to seniors in rest homes and care facilties who have no one to help them.

  2. I’m so sorry that happened to your daughter, but am glad she’s nearing the end of her taper. Once she’s off, things will begin to gradually improve until this whole episode is finally in her past. I hope that you, she and the other people who care about her will consider signing this petition and leaving a statement of impact.

    This article is about tranquilizers and senior citizens …
    http://www.dailymail.co.uk/health/article-1259892/Thousands-60s-hooked-tranquillisers-turned-virtual-zombies.html

  3. lisacc101 says:

    I signed the petition and posted a lengthy comment about my current experience. I would like to know how to reach the individual who started the petition to interview her for a book I am working on and a journalistic essay (I’m a free lance writer and in PR).

    Thank you for sharing this on your blog, and thank you for life experience; after 10 years on Xanax and Lunesta I tapered for six months (very severe reaction motivated this) and two weeks ago decide to go cold turkey from both – the prolonging of the agony just isn’t my style, I had to be DONE no matter the side effects.

  4. The petition was written by Emily Robin, Shirley Dahl and Anthea Young. I’ll forward your comment to them. Cold turkey is a brutal and potentially dangerous way to go. Hopefully you were protected against seizure. For what it’s worth, three of my friends chose the cold turkey route. Two are recovered now. One is closing in on recovery. I wish you the best.

  5. I am a senior citizen in my 60’s. My first experience with benzodiazepines was in nov 2012 when i had to go to the er because of an autoimmune reaction from ibuprophen with hearing loss. Confused & scared about what was happening , no one seemed to know what was happening with me, i started to have anxiety & panic symptoms, i was given a valium without any explanation about the side effects or adverse or even that it was addictive. Was admitted later that evening, the next day the dr. Came to see me, because my blood pressure was so higi he ordered a ct scan & was told they found a very tiny bleed on my brain & because i was still having mild anxiety attacks he prescribed .50 klonopin q nite @ bedtime again without any information about this medicine. My weight @ the time was 206 lbs, in about 12 days i had lost about 19 lbs & had built up a physical dependence & started having withdrawal symptoms inbetween doses. Because i had built up a dependence i was told i could not stop it abruply, so i was on the klonopi for 3 months not knowing that i could have done a slow taper fr6 the klonopin instead of crossing over to diazepam to start a slow taper. Trying to come off the klonopin & now the diazepam has been pure hell, it’s been 9 months since i have o benzos & have lost about 55lbs in total, mostly muscle mass & still losing. I’ve had just about every withdrawal symptom listed (pure hell). I have been to the depths of hell and back. I would not wish ths on my worst enemy. I am still very angry because i was not given a choice of being able to decide if i wanted to take this medicine or not. I was not pre-warned at all by the drs. I am still doing a slow taper from that 3 months of klonopin with the diazepam. Every medical dr. Or psychiatrist i go to have no clue about withdrawal or tapering or what benzos do to the body after long term use. People are basically left on their own to suffer from the effects of this medicine. Now once totally off i have research & figure out on my own how to get my previous weight and life back to where it was, if ever i can and that is more wasted time taken out of my life because the only thing is time not knowing how long it takes for your receptors to heal themselves.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s